Addiction: Substance Abuse Community
The next phase
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

The next phase

I just posted this to Jeffrey on the ask the doctor page but I am hoping someone here has some light to shed on this or some help. I am desperately seeking some answers and advice.  I need some advice.  My mother has had some problems with abuse of lortab for 13 years.  The last 3 we put her in a metro Methadone clinic on liquid methadone.  She has been very loving and sound and the best mom and grandmother you could ask for.  She started messing with her methadone,  (dumping out, wanting to quit, Taking extra etc..)  She ran out and went through sever withdrawls out home.  We found a hospital in Utah that would put her on a 2 week suboxone taper.  They put her in a dual diagnoses residential reahab house where she did 12 step meetings and cognitive therapy etc.  She started to display some odd personality traits that none of us had ever seen before,  even when she wasn't on pain meds yet.  Suddenly yesterday she had some sort of manic pyshcosis break.  They are calling it manic polar disorder.  She doesn't even know who we are anymore and is so out of it it is scaring us all and making us all in the family physically sick.  They started forcing her to take anti pshychotic drugs tonight.  Nothing has changed.  She is really nervous and out of it.  She was doing so good inside the rehab house and now is in a mental hospital.  What did we do wrong?  It seems like we should have kept her on the opiates and had our strong loving mother who was the center of our family but now it looks like by trying to detox her we really messed up.  Will she come back to us or what do you think?  Is there something we should do? She doesn't want to take drugs anymore but now she has to go on anti psych drugs because she quit opiates.  We are all really worried and at a loss right now.  
Related Discussions
5 Comments Post a Comment
Blank
401095_tn?1351395370
I am not sure where i read u did anything detrimenal...she was happy on the methadone u state..but thenabused it..?? may have read it wrong..long day at work (:   methadone patients get down to 30 mgs or so and then do sub for the final quitting thing....i dont c much diff assub is in reality stronger thanmethadone just a different narcotic///so it is sposed to have the person wd free without addiction to the sub...from what i hear this just taint true...and sub can also be a wicked wd....thing is she needs to have her triggers...her reasons for using...worked out..meetings ar evrywhere and they r free....she perhpas has tried this avenue...if she has a bipolar or psyche disorder of some.type it needs to be treated and gettingher in to c the best psychiatric dr u cn will benefit and speed her journey to cleandom...people self medicate to escape emotional pain..i do know readin thru our extensive health pges will help u learn more about this disease..many r emotionally disturbed or depressed who end up on this boat...some r not..just having fun at a very high long term cost//just has no good endings and as a rule..addiction dosnt get better..u just gotta let it go....keep us updated..ur mom is very lucky to have u  (:
Blank
970581_tn?1248411561
She never really did have a chance to taper.  She ran out of methadone taking 90 to 100mg a day.  Her doctor, then prescribed her lortab to help her with methadone withdrawls.  This did not help.  it wasn't until she was checked into the detox unit by her choice that they put her on soboxone.  We have never had any reason to suspect her having bi polar issues or anything else mentally.  Could it have covered it that much that we would have never know.  She took care of grandkids and neighbors etc every day.  She was not showing any signs of this massive mental lapse she is having right now.  I wished that someone could tell me that this is treatable and that she could come back home someday.  It is so scary to think that by quitting she has become permanately mentally disabled.  She has so many people that are lucky to have her in their lives.  I wished I felt like she was lucky to have me.  I helped put her in that place and I listened to the doctors and helped her get into the methadone clinic.  I think I am not helping her.
Blank
Avatar_n_tn
Wow my heart really goes out to you. They probably have given her some Haladol now to see if that calms her down. Opiates can mask many things . I will share this with you my son is Bi-Polar he is ok now they have him on depacaot sorry spelling is wrong and othe meds but he was addicted to opiates and when he was on them he acted completley normal. Now we knew he was bipolar and went off the meds and went on the opiates without my ex-wife knowing. He kept flushing the bipolar rmeds down the toliet and taking the opiates. No one knew until my ex checked his bipolar meds and saw they were gone but my son seemed to be doing fine and then she found the opiates. Then everything went crazy. My ex began giving him his meds but Michael was so addicted to opiates he would fake taking the meds and had his neighbor a low life who he paid to break his arm with a hammer to get some opiates. Long story short he is doing fine now but yes for him opiates masked his bipolar illness for months.
Hope that helps
Keep posting
Peace
Blank
970581_tn?1248411561
Your story really sounds familiar.  It sounds like they gave her some lithium or something.  She has really pulled out if it in 24 hours which is really fast.  She even remembers acting strange.  I hope she continues to improve now she finally knows who we all are again.  That was very scary.  Thanks for your help and advice.  
Blank
Avatar_m_tn
all these different drugs mess with the brain. the best thing now would be to work on healing the brain. the amino acids are good for that. when i quit a 4 year habit on pain killers, i started the aminos and noticed very soon my thinking was getting sharper and clearer all the time.
try not to beat up yourself there, you were just trying to help your mom. she is lucky to have you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
2083449_tn?1381358308
Blank
Sonrissa
NV
6463448_tn?1405130767
Blank
msdelight
Bangor, ME